Nebraska, 2007

Damaging Wind in Nebraska, May 13, 2007

May 13, 2007 · NWS LBF · 1 event in 1 county or zone

Isolated thunderstorms developed across the Nebraska Panhandle on May 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Isolated thunderstorms developed across the Nebraska Panhandle on May 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 13, 12:50 PM MST, 4 hours earlier.

Area forecast discussion, May 13, 12:50 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SUN MAY 13 2007

...FORECAST CHALLENGE IS PRECIPITATION CHANCES ON MONDAY WITH
FROPA...THEN TEMPERATURES...

.SYNOPSIS...WINDY AND WARM CONDITIONS PRESENT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA THIS AFTERNOON. UPPR AIR ANALYSIS AND
SATELLITE PICS INDICATING A STRONG UPPR LVL DISTURBANCE LIFTING
ACROSS NORTHWESTERN MT...WITH ABUNDANT CONVECTION FIRING EAST OF
THIS FEATURE FROM CENTRAL MT...SWD INTO NRN NMEX. TOWERS ALREADY
GOING UP ACROSS ERN WYOMING AND THE WRN PANHANDLE AT 3 PM CDT. AT
THE SFC...COLD FRONT EXTENDS ACROSS CENTRAL SD...WWD INTO NRN
WYOMING AND WRN MT...WITH A SURFACE LOW LOCATED ALONG THIS FEATURE
IN CENTRAL SODAK. TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS
OF 2 PM CDT RANGED FROM 83 TO 90 DEGREES.

&&

.DISCUSSION...

.NEAR TERM (TONIGHT THROUGH MONDAY NIGHT)...MAIN FORECAST CHALLENGE
IS TIMING OF FROPA AND PRECIPITATION CHANCES FOR MONDAY AFTERNOON
AND TONIGHT...

FOR TONIGHT...CONVECTION OVER ERN WY ATTM WILL BEGIN SLOW TREK
ACROSS THE PANHANDLE AND WESTERN PORTIONS OF THE CWA THIS EVENING AS
THE SRN EXTENT OF THE SHORTWAVE TROF LIFTS ACROSS NWRN NEBR/WRN
SODAK. LOW LEVEL JET WILL SHIFT WELL EAST OF THE CONVECTION LATE
THIS EVENING...SO NOT EXPECTING TSRAS TO SURVIVE MUCH PAST MID
EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. H925 TO SFC WINDS
ARE FAIRLY UNIDIRECTIONAL OVERNIGHT...SO WELL MIXED BOUNDARY LAYER
SHOULD KEEP MIN TEMPS ON THE VERY MILD SIDE.

FOR MONDAY AND MONDAY NIGHT...MAIN UPPR LVL TROF WILL MOVE FROM MT INTO
THE WRN DAKOTAS. THIS WILL PUSH A COLD FRONT THROUGH WESTERN AND
NORTH CENTRAL NEBRASKA ON MONDAY AFTERNOON. SOME MINOR TIMING
DIFFERENCES NOTED WITH THE FROPA AS THE NAM IS SLIGHTLY SLOWER. WILL
COMPROMISE BETWEEN THE NAM AND GFS SOLNS...WHICH WOULD FAVOR SOME
SLIGHTLY HIGHER POPS FURTHER NORTH THEN WHAT WE HAVE. CAP REMAINS IN
PLACE THROUGH 21Z...WHICH BY THIS TIME...FRONT JUST OFF TO THE NORTH
OF LBF. POPS GENERALLY FOLLOW THE NOTION OF INITIATION ALONG A LINE
FROM OGA TO ONL...AND HAVE PAINTED HIGHEST POPS SOUTH OF THIS LINE.
THUNDERSTORM TYPE EXPECTED TO BE LINEAR MULTICELLS AS BULK SHEAR NOT
OVERLY IMPRESSIVE TOMORROW AFTN. MARGINAL SEVERE HAIL AND WINDS WILL
BE THE MAIN THREATS AS DYNAMIC SUPPORT FOR STRONG SHEAR IS LACKING.
BY MONDAY EVENING...THE LINE OF SHRAS AND THUNDERSTORMS...IS
EXPECTED TO BECOME BETTER ORGANIZED ACROSS SRN NEBRASKA/NRN KANSAS
AS THE UPPR LVL TROF CROSSES THE PANHANDLE/ERN COLORADO. THIS
ACTIVITY WILL SHIFT SOUTH AND EAST OF THE CWA OVERNIGHT AS THE UPPR
LVL SUPPORTS LIFTS ACROSS NEBRASKA AND THE DAKOTAS.

.LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH PRESSURE WILL BUILD INTO
THE HIGH PLAINS LATE TUESDAY BEHIND THE COLD FROPA. GUIDANCE TEMPS
ARE ALL OVER THE PLACE....WHEN IT COMES TO TUESDAY NIGHTS LOWS. THE
MET IS THE COOLEST AT 34 DEGREES FOR LBF...WHILE THE MAV NUMBERS ARE
IN THE 40S. AM PLANNING A COMPROMISE...WITH MINS IN THE LWR 40S AND
HIGH 30S IN THE VALLEY. WILL NEED TO WATCH THIS CLOSELY AS A FROST
ADVZY WILL BE NEEDED IF MINS IN THE MID 30S ARE EXPECTED.

BEYOND TUESDAY NIGHT...LITTLE CHANGES MADE TO THE ONGOING FORECAST
AS A BROAD RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE CENTRAL
CONUS. SUPPORT FOR PRECIP LACKING...SO DRY FOR NOW. TEMPS WILL BE
SEASONAL WITH HIGHS IN THE UPPR 70S/LWR 80S FOR THE PERIOD.

.AVIATION...
ISOLD TO SCT TSRA ARE EXPECTED ACROSS THE EASTERN PANHANDLE THIS
AFTERNOON AND EVENING. STORM MOTION WILL BE AROUND 10KT TO THE EAST.
OUTSIDE OF TSRA...VFR CIGS AND VSBYS. A COLD FRONT WILL TRACK
THROUGH THE REGION MONDAY...BRINGING NW WINDS TO KVTN BY 15Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB/JMC
Hazardous weather outlook, May 13, 1:33 PM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-142045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 13 2007 /233 PM MDT SUN MAY 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS DEVELOPING ACROSS THE NEBRASKA PANHANDLE ARE
FORECAST TO SLOWLY TRACK TO THE EAST THROUGH THE EVENING HOURS
BEFORE DIMINISHING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A STRONG COLD FRONT
TRACKS THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE MOST
FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO
BE SOUTH AND EAST OF A LINE FROM BUTTE TO BIG SPRINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

The radar

The North Platte radar (KLNX), 155 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sheridan

When
May 13, 4:50 PM MST
Where
Sheridan County, 6 mi E of Gordon
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
42.800, -102.082

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35684.